Feeling more hypo after an increase in NDT - Thyroid UK

Thyroid UK
109,145 members126,783 posts

Feeling more hypo after an increase in NDT

Rachel357
Rachel357

I started taking 1/4 grain of Naturethroid two weeks ago. I increased it by another 1/4 today which was taken at 6am. Not long later I felt very hot and my heart rate seemed to be faster. I wasn't able to take my temperature, as my thermometer has broken. My pulse at 9.30am was 72. Throughout the day I have been feeling more and more hypo. My pulse at 4.15pm was 58. I have absolutely no energy, brain fog, chest pains and heart palpitations. Please can anyone advise why I should feel like this after an increase? Also, should I go back to 1/4 grain tomorrow morning and then in a few days or a week add a tiny bit more, so that I'm taking 3/8th grain?

When I was on Levo I only took 32.5mcg, as I couldn't tolerate it any higher.

Thank you.

2 Replies
oldestnewest

The thing is, you might have been intolerant to the levo because of the fillers in the tablet, rather than the thyroid hormone in it. So your body is probably welcoming having something it can use. I wouldn’t reduce as you’re not really on enough to make a gnat feel better! I’d raise the dose. Try adding another 1/4 grain tomorrow, so you’re taking 3 lots of 1/4s. And try to to take it at a time when you’re busy and less likely to fret about how it’s making you feel. Sometimes we can talk ourselves into expecting symptoms (I know I have in the past!). 3/4 of a grain is a long way from a big dose, so it’s very unlikely to do you much harm.

Rachel357
Rachel357
in reply to Jazzw

Thank you for your advice. I have ended up taking 1/4 grain this morning and have been feeling a bit better. I'm going to take another 1/4 grain this afternoon. I will see how I am in a few days and maybe increase by another 1/4 grain if I don't feel any better. I don't feel comfortable increasing it too much at the moment as I don't have a thermometer and won't have one until the weekend.

You may also like...